MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER
Model Number R SERIES
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 04/06/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to monitor a male patient (age unknown), the device displayed a "poor pad contact" message.Complainant indicated that the clinician obtained another device (sn: (b)(4)) to continue treating the patient and that device also displayed a "poor pad contact" message.The clinician obtained a non zoll device to continue treating the patient.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
Zoll medical corporation received the device and the electrodes and the device performed to specification.The device was recertified and returned to the customer.The device was put through extensive testing including shock testing, ecg testing, bench handling, and an internal inspection using customer returned pads, multi-function cable, and ecg cables without duplicating any malfunction to the device.Review of both device logs (reference sr 904526) the users switch to manual defib mode and are prompted with a "check pads" and "poor pad contact" messages.The device is then turned off approximately 13 minutes later."check pad" and "poor pad contact" messages will be recorded in the log and prompt the user when the device recognizes that the measure patient impedance is out of range.This can be caused by several factors outside of a device malfunction including but not limited to poor patient coupling.Analysis of reports of this type has not identified an increase in trend.

Brand Name
R SERIES DEFIBRILLATOR
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key14251949
Report Number1220908-2022-01501
Device Sequence Number19917987
Product Code MKJ
UDI-Device Identifier00847946020293
UDI-Public00847946020293
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberR SERIES
Device Catalogue NumberR SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R SERIES, (B)(6)
Outcome Attributed to Adverse Event Death;
Patient SexMale